Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Painful knees, high cholesterol and LDL. Carbohydrate intake reduced. Help?

i am 59 years and male. i am a daily dextrous walker and active and walk an a average 3-4 kms daily in the hills. My fasting sugar remains around 95 and b.p. 80/120. but i am 85 kg in weight and i am now having slight pain in knees only while climbing and not walking because of which i try not to do heavy walks. as a result my weight is becoming very difficult to shed as i want to reduce bu atleast 5-6 kg. how do i do it. also can i have two pegs of alcohol in a day twice a chlosterol was around 250 and LDL around 100. i started taking atorvastin(rozat 10) on doctors advice and took it for 3 months. but i have made drastic changes in my food intake and i take tea without sugar and no sweets, no yellow of egg, salt reduce to 1/4th per day-non veg once a week and fruits in the day with oats in the morning. i have also reduced the carbohydrate intake by half. is it safe to do this. because of this i have stopped taking atorvastin and would like to see thse sresults after a month.
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Life style changes certainly benefit - it has to go on life long...
It has to be verified by repeating the tests...

In weight reduction - if exercise is reduced, it has to be compensated by reducing the food more.
Weight is like bank account. The account grows when you withdraw less (Cut down unnecessary physical work) and you deposit more (eat more). If the weight is picking up, it only means – the exercise is not enough or the food is more. See a good dietician - you have to reduce the quantity of your food and change the quality too.

Alcohol is bad / there are several ill effects - increasing triglyceride; empty calories (6/gram); long term effects on heart, brain, liver etc...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor